Alert archive / Pennsylvania / Tornado Warnings in 2006
Tornado Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 27, 2006, 12:10 PM EDT for Jefferson County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 12:10 PM EDT (16:10 UTC)
- Expired
- Jun 27, 2006, 12:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Jefferson County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KPBZ 271609
TORPBZ
PAC065-271645-
/O.NEW.KPBZ.TO.W.0002.060627T1610Z-060627T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1210 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON COUNTY IN PENNSYLVANIA
* UNTIL 1245 PM EDT
* AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
BROCKWAY...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREEN BRIAR...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. EVACUATE MOBILE HOMES AND
GET INSIDE A SUBSTANTIAL SHELTER.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4129 7879 4120 7883 4124 7905 4130 7904
4131 7903 4135 7902 4137 7900 4137 7896
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 1:50 AM EDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jun 27, 1:50 AM EDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 AM EDT TUE JUN 27 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
CURRENT NAM RUN DOING A DECENT JOB PICKING UP THE POSITION OF AXIS
OF RAIN. THIS AXIS SHIFTS EASTWARD AGAIN TODAY AND TONIGHT. WILL
KEEP FFA AS IS TODAY. SOME TIMING ISSUES TONIGHT IN MODELS. NAM IS
VERY SLOW MOVING AXIS OF RAIN OUT OF MY CWA...WHILE GFS IS FASTER.
TRIED TO FIND MIDDLE OF THE ROAD FORECAST TONIGHT. RAIN SHOULD BE
EAST OF MY CWA BY EARLY WEDNESDAY MORNING. BOUNDARY DOES NOT MAKE
IT VERY FAR AWAY FROM MY AREA ON WEDNESDAY AND MODELS ARE SHOWING
DECENT INSTABILITY BY WED AFTERNOON. WILL KEEP IN CHC POPS WED
ALTHOUGH THE DEEP MOISTURE IS TO THE EAST.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
TROUGH MOVES THROUGH THE AREA WED NIGHT AND THURSDAY. WILL KEEP
IN CHC POPS THROUGH THE PERIOD AS MODELS SHOWING DECENT SW
SWINGING THROUGH BASE OF THE TROUGH. TROUGH FINALLY BEGINS TO
SHIFT TO THE EAST FRIDAY ALLOWING SFC HIGH TO BUILD IN. NEXT
SERIES OF WAVES SWING DOWN THROUGH THE WEEKEND...KEEPING THE
WEATHER UNSETTLED.
&&
.AVIATION...
CONDITIONS ARE MAINLY VFR AS THE RAIN HAS PRIMARILY MOVED OUT OF THE
REGION. FOG SHOULD DEVELOP GIVING MOST LOCATIONS MVFR TO IFR
CONDITIONS BY MORNING. RAIN IS EXPECTED TO DEVELOP BY LATE MORNING
AGAIN KEEPING THE AIRPORTS AT MVFR MOST OF THE TIME.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 UNTIL 8 PM TUESDAY.
OH...FLASH FLOOD WATCH FOR OHZ040-041-049-050-059-069 UNTIL 8 PM
TUESDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-020>023-029>032 UNTIL
8 PM TUESDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041 UNTIL 8 PM
TUESDAY.
&&Hazardous weather outlook, Jun 27, 4:35 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 435 AM EDT TUE JUN 27 2006 MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-280845- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 435 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MORE RAIN IS EXPECTED ACROSS THE AREA TODAY. THIS RAIN COULD BE HEAVY AT TIMES...POSSIBLY HEAVY ENOUGH TO CAUSE LOCALIZED FLOODING. BECAUSE OF THIS THREAT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-280845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 435 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 11:30 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1130 AM EDT TUE JUN 27 2006 MDZ001-PAZ016-021-023-029>032-WVZ021>023-041-271730- GARRETT-JEFFERSON PA-ALLEGHENY-INDIANA-WASHINGTON-WESTMORELAND- GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... PITTSBURGH METRO AREA...INDIANA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE... FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS... THOMAS 1130 AM EDT TUE JUN 27 2006 A STREAM OF TROPICAL MOISTURE IS MOVING NORTHWARD ALONG A STATIONARY FRONT. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED THROUGH THE DAY INTO THE EVENING HOURS. EARLIER HEAVY RAINFALL HAS SATURATED THE GROUND. ADDITIONAL RAINFALL MAY CAUSE STREAMS TO LEAVE THEIR BANKS. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS. MOTORISTS SHOULD AVOID DRIVING INTO WATER COVERING ROADS. SEEK HIGHER GROUND IF FLOODING OCCURS. STAY AWAY FROM QUICKLY RISING STREAMS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1-877-633-6772
Local storm report, Jun 27, 11:48 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1148 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 10 NE KITTANNING 40.93N 79.39W
06/27/2006 ARMSTRONG PA NWS EMPLOYEE
ROAD FLOODING ON RT28
&&
TROSSIThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:08 AM EDT | Flash Flood Warning | PBZ | Armstrong | 4 hr |
| Jun 27, 11:32 AM EDT | Flash Flood Warning | PBZ | Indiana | 4 hr |
| Jun 27, 11:50 AM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jun 27, 11:54 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Tornado Warnings in Pennsylvania, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.